Alert archive / Ohio / Wind Advisories in 2020
Wind Advisory 6, NWS Wilmington, OH
NWS Wilmington, OH issued this wind advisory at Nov 18, 2020, 3:46 PM EST for 4 counties in Indiana; 13 counties in Ohio. It took effect at Nov 19, 2020, 10:00 AM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2020, 3:46 PM EST (20:46 UTC)
- In effect from
- Nov 19, 2020, 10:00 AM EST
- Expired
- Nov 19, 2020, 5:03 PM EST
- In force
- 7 hr
- Issued by
- NWS Wilmington, OH
Counties Fayette County, IN, Franklin County, IN, Union County, IN, Wayne County, IN, Auglaize County, OH, Champaign County, OH, Clark County, OH, Darke County, OH, Delaware County, OH, Hardin County, OH, Logan County, OH, Mercer County, OH, Miami County, OH, Montgomery County, OH, Preble County, OH, Shelby County, OH, Union County, OH
The radar
The Cincinnati radar (KILN), 82 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.8 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1264 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
388 WWUS71 KILN 182046 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 346 PM EST Wed Nov 18 2020 OHZ026-034-035-190500- /O.NEW.KILN.WI.Y.0006.201119T1500Z-201119T2300Z/ Hardin-Mercer-Auglaize- Including the cities of Kenton, Ada, Celina, Coldwater, Wapakoneta, and St. Marys 346 PM EST Wed Nov 18 2020 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM EST THURSDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Hardin, Mercer and Auglaize Counties. * WHEN...From 10 AM to 6 PM EST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
5 follow-up statements
364 WWUS71 KILN 190243 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 943 PM EST Wed Nov 18 2020 OHZ026-034-035-191045- /O.CON.KILN.WI.Y.0006.201119T1500Z-201119T2300Z/ Hardin-Mercer-Auglaize- Including the cities of Kenton, Ada, Celina, Coldwater, Wapakoneta, and St. Marys 943 PM EST Wed Nov 18 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM EST THURSDAY... * WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...Mercer, Auglaize and Hardin Counties. * WHEN...From 10 AM to 6 PM EST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ HATZOS
651 WWUS71 KILN 190843 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 343 AM EST Thu Nov 19 2020 INZ050-058-059-066-OHZ042>046-051>053-060-061-191800- /O.EXA.KILN.WI.Y.0006.201119T1500Z-201119T2300Z/ Wayne-Fayette IN-Union IN-Franklin IN-Darke-Shelby-Logan-Union OH- Delaware-Miami-Champaign-Clark-Preble-Montgomery- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, Eaton, Camden, Dayton, and Kettering 343 AM EST Thu Nov 19 2020 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST THIS EVENING... * WHAT...Southwest winds 20 to 25 mph with gusts to around 45 mph expected. * WHERE...Portions of East Central and Southeast Indiana and Central and West Central Ohio. * WHEN...From 10 AM this morning to 6 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ OHZ026-034-035-191800- /O.CON.KILN.WI.Y.0006.201119T1500Z-201119T2300Z/ Hardin-Mercer-Auglaize- Including the cities of Kenton, Ada, Celina, Coldwater, Wapakoneta, and St. Marys 343 AM EST Thu Nov 19 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts to around 45 mph expected. * WHERE...Mercer, Auglaize and Hardin Counties. * WHEN...From 10 AM this morning to 6 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
274 WWUS71 KILN 191510 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 1010 AM EST Thu Nov 19 2020 INZ050-058-059-066-OHZ026-034-035-042>046-051>053-060-061-192300- /O.CON.KILN.WI.Y.0006.000000T0000Z-201119T2300Z/ Wayne-Fayette IN-Union IN-Franklin IN-Hardin-Mercer-Auglaize- Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Preble- Montgomery- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, Eaton, Camden, Dayton, and Kettering 1010 AM EST Thu Nov 19 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...Southwest winds 20 to 25 mph with gusts up to 50 mph. * WHERE...Portions of east central and southeast Indiana and central and west central Ohio. * WHEN...Until 6 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving high profile vehicles, particularly on west to east oriented roadways. Secure outdoor objects. && $$
800 WWUS71 KILN 192045 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 345 PM EST Thu Nov 19 2020 INZ050-058-059-066-OHZ026-034-035-042>046-051>053-060-061-192300- /O.CON.KILN.WI.Y.0006.000000T0000Z-201119T2300Z/ Wayne-Fayette IN-Union IN-Franklin IN-Hardin-Mercer-Auglaize- Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Preble- Montgomery- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, Eaton, Camden, Dayton, and Kettering 345 PM EST Thu Nov 19 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph. * WHERE...Portions of East Central and Southeast Indiana and Central and West Central Ohio. * WHEN...Until 6 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure outdoor objects and be aware of these adverse conditions if you are driving high profile vehicles, particularly on west to east oriented roadways. && $$
590 WWUS71 KILN 192203 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 503 PM EST Thu Nov 19 2020 INZ050-058-059-066-OHZ026-034-035-042>046-051>053-060-061-192315- /O.CAN.KILN.WI.Y.0006.000000T0000Z-201119T2300Z/ Wayne-Fayette IN-Union IN-Franklin IN-Hardin-Mercer-Auglaize- Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Preble- Montgomery- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, Eaton, Camden, Dayton, and Kettering 503 PM EST Thu Nov 19 2020 ...WIND ADVISORY IS CANCELLED... Wind gusts have begun to subside, and the wind advisory has been cancelled. Some gusts of 25 to 35 MPH will still be possible over the next few hours. $$ HATZOS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this wind advisory went out at Nov 18, 3:38 PM EST, 8 minutes earlier.
Area forecast discussion, Nov 18, 3:38 PM EST, 8 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 338 PM EST Wed Nov 18 2020 .SYNOPSIS... High pressure traveling from Kentucky to the Atlantic Coast will keep dry weather conditions over the Ohio Valley through Friday. The chance for precipitation increases Saturday and Sunday as a cold front approaches the area. && .NEAR TERM /THROUGH TONIGHT/... High pressure across the Ohio Valley will move east across the Appalachians and into the Mid-Atlantic tonight. West-northwest flow aloft will allow some high clouds to stream through from time to time, but the main flavor of the night will be mostly clear skies. With a southerly flow increasing in the low levels, this will allow temperatures to moderate, where tonight's low temperatures should be upward of 10 degrees warmer than last night -- in the lower to mid 30s. && .SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/... Southerly low level winds become stronger on Thursday as the pressure gradient between the high along the Mid-Atlantic coast and low pressure over the Midwest tightens. Models also show a decent jet at 850 mb, and therefore expect a windy day. Momentum transfer equations suggest near 40 kt for wind gusts across the northwest part of the CWA. Will include Mercer, Auglaize and Hardin Counties in a Wind Advisory where there is the greatest confidence. It's possible this may need to expanded a little further south, but most guidance keeps gusts mainly in the 30 to 35 kt range further south. Under mostly sunny skies, southerly winds will help warm high temperatures to or just above the 60 degree mark. Southerly flow continues Thursday night, although wind gusts won't be as strong as during the daytime. There may be some more high clouds working in, but a dry forecast will continue with low temperatures in the lower to mid 40s. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... The extended period begins with zonal H5 flow across the northern third of the continental U.S. A weak H5 s/w is traversing the U.S./ Canadian border. At the surface, the models have a front running from Minnesota south to the Texas panhandle. During the day Friday, the s/w works east, pushing the northern portions of the front into the Great Lakes. However, the southern part of it stays anchored over the southern plains, as it becomes more of a warm front. Isentropic lift over the front produces some overrunning rain from the mid-Mississippi Valley into the Ohio Valley. NAM and GFS bring some light pcpn in by late in the day Friday. Other models keep the pcpn to the west. The general consensus looks to keep the area dry. Latest model runs dont build a surface high as far southeast Friday night as yesterday, but the front does slip down over the area and it looks like there will be enough convergence for slight chance PoPs. On Saturday, the high works farther east into the Great Lakes. This leaves the front stalled over the region keeping a chance of some light showers. Saturday night, an upper trof swings out the Rockies and into the plains. In response to this energy, low pressure develops in the plains and the front tries to lift north a little. Latest model runs, keep it down over Indiana and Ohio. Increased PoPs northwest of I-71. Sunday night the H5 trof swings east through the Great Lakes pushing the front across the region. Increased PoPs with the fropa. A few showers might linger on Monday morning before another high builds in Monday afternoon and Monday night. Models are in agreement in pushing another H5 trof out into the plains next week. However, as expected this far out, they have timing and strength differences. Therefore have PoPs in for Tuesday and Wednesday, but confidence is low at this time. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... Mid clouds have dissipated early this afternoon, leaving only few-sct cirrus around 25K for the rest of the afternoon and evening. Southerly winds generally 5 to 10 kt this afternoon will increase overnight into Thursday. Latest guidance continues to show strong winds just above the surface, for a period of non-convective low level wind shear later tonight into Thursday morning, with surface wind gusts also reaching up to 30 kt on Thursday. OUTLOOK...Surface wind gusts up to 30-35 kt will continue into Thursday afternoon. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...BPP NEAR TERM...BPP SHORT TERM...BPP LONG TERM...Sites AVIATION...BPP
Hazardous weather outlook, Nov 18, 4:19 AM EST, 11 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 419 AM EST Wed Nov 18 2020 INZ066-073>075-080-KYZ089>100-OHZ055-064-065-070-071-073-074-077>082- 088-190930- Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone- Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis- Franklin OH-Pickaway-Fairfield-Butler-Warren-Ross-Hocking-Hamilton- Clermont-Brown-Highland-Adams-Pike-Scioto- 419 AM EST Wed Nov 18 2020 This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio and Southwest Ohio. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ050-058-059-OHZ026-034-035-042>046-051>054-056-060>063-072-190930- Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan- Union OH-Delaware-Miami-Champaign-Clark-Madison-Licking-Preble- Montgomery-Greene-Fayette OH-Clinton- 419 AM EST Wed Nov 18 2020 This Hazardous Weather Outlook is for East Central Indiana, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong winds are expected Thursday, when gusts up to 40 mph will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Nov 18, 3:29 PM EST, 17 minutes before
Special Weather Statement National Weather Service Wilmington OH 329 PM EST Wed Nov 18 2020 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-190830- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize- Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark- Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH- Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton- Clermont-Brown-Highland-Adams-Pike-Scioto- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Columbus, Newark, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Washington Court House, Circleville, Lancaster, Pickerington, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Chillicothe, Logan, Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro, Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth, and Wheelersburg 329 PM EST Wed Nov 18 2020 ...CHANCE OF ENHANCED FIRE DANGER ON THURSDAY DUE TO STRONG WINDS AND DRY FUELS... Winds will increase tomorrow ahead of a cold front. The gusty winds will combine with low relative humidities to produce an elevated risk for wild fires. Persons are advised to avoid open burning on Thursday as fires could quickly get out of control. Contact fire officials immediately if a wildfire occurs.
Nearby
Wind Advisories in Ohio, 2020Wind Advisories in Indiana, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.